Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 17, NWS Austin/San Antonio, TX

July 5, 2007Frio County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jul 5, 2007, 11:03 PM CDT for Frio County, Texas. It took effect at Jul 6, 2007, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 11:03 PM CDT (04:03 UTC)
In effect from
Jul 6, 2007, 4:00 AM CDT
Expired
Jul 6, 2007, 8:59 AM CDT
In force
5 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Frio County, TX

The radar

The Laughlin AFB radar (KDFX), 122 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Frio River near Derby (DBYT2).

Action stage
6 ft
Minor stage
6 ft
Moderate stage
7 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08205500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 060403
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1103 PM CDT THU JUL 05 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  FRIO RIVER NEAR DERBY
  
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC163-061203-
/X.NEW.KEWX.FL.W.0017.070706T0900Z-070707T0600Z/
/DBYT2.1.ER.070706T0900Z.070706T1200Z.070706T1800Z.NO/
1103 PM CDT THU JUL 05 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

...FLOOD WARNING ISSUED UNTIL FRIDAY AFTERNOON...A FLOOD WARNING ISSUED FOR
   THE FRIO RIVER NEAR DERBY.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 PM THURSDAY THE STAGE WAS 5.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RIVER WILL RISE ABOVE FLOOD STAGE EARLY FRIDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 6.1 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 6.0 FEET...MINOR LOWLAND FLOODING REACHES THE FM ROAD 1581 BRIDGE 
  FLOOR.

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  DERBY              6    6    5.5   THU 10 PM   6.1   4.2   3.0   2.8   2.7

$$
1 follow-up statement
000 
WGUS84 KEWX 061359
FLSEWX
TXC163-062159-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
859 AM CDT FRI JUL 06 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  FRIO RIVER...
  
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC163-061429-
/X.CAN.KEWX.FL.W.0017.000000T0000Z-070707T0600Z/
/DBYT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 AM CDT FRI JUL 06 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE FRIO RIVER 
* AT 8 AM FRIDAY THE STAGE WAS...5.2 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* BANKFULL STAGE IS 6.0 FEET.
* FORECAST:   CRESTED OVERNIGHT AT 5.6 FEET AND IS NOW FALLING.  


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6 AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  DERBY              6    6    5.2   FRI  8 AM   3.9   3.0   2.8   2.6   2.6

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 5, 8:44 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 5, 8:44 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 PM CDT THU JUL 5 2007

.UPDATE...
THIS EVENING THE PERSISTENT MID/UPPER LEVEL CIRCULATION WAS LOCATED
OVER EAST CENTRAL TEXAS DRIFTING NORTHEASTWARD. LATEST MSAS ANALYSIS
DEPICTED A SFC LOW CENTERED SOUTH OF ATASCOSA COUNTY WITH AN ATTENDANT
SFC TROF EXTENDING NORTHEASTWARD TOWARDS CAMERON. 00Z SOUNDINGS STILL
HAVE PWS CLOSE TO 2 INCHES. WILL CONTINUE FFA...STILL SOME CONCERN
FOR ADDITIONAL CONVECTIVE DEVELOPMENT LATER TONIGHT INTO FRIDAY
MORNING IN THE VICINITY OF THE SFC TROF AXIS. NO SIG CHANGES TO
CURRENT FCST.

&&

.PREV DISCUSSION... /ISSUED 642 PM CDT THU JUL 5 2007/

AVIATION...
AN UPPER LOW BETWEEN AUS AND TPL WILL SLOWLY MOVE NE DURING THE
FORECAST PERIOD. WIDELY SCATTERED SHRA AND ISOLATED TSRA WILL
CONTINUE, POSSIBLY BECOMING MORE NUMEROUS AFTER 08Z. CONFIDENCE
LOW THAT TAF SITES WILL BE DIRECTLY IMPACTED AND WILL ONLY SHOW
VCSH OR VCTS AND CB. VFR SKIES WILL PREVAIL, EXCEPT AREAS OF MVFR
CIGS WITH LOCAL IFR CIGS/MVFR VSBYS BETWEEN 08Z AND 16Z AS WELL AS
IN SHRA/TSRA.

PREV DISCUSSION... /ISSUED 615 PM CDT THU JUL 5 2007/

UPDATE...
FLASH FLOOD WATCH FOR OUR WESTERN COUNTIES HAS EXPIRED. TEXT AND
GRID PRODUCTS UPDATED.

PREV DISCUSSION... /ISSUED 330 PM CDT THU JUL 5 2007/

DISCUSSION...UPPER LOW CENTERED OVER BASTROP COUNTY MOVING NORTH
INTO CENTRAL AND NORTH CENTRAL TEXAS TONIGHT AND EARLY FRIDAY.
FLASH FLOOD WATCH HAS BEEN ISSUED FOR THAT PORTION OF SOUTH CENTRAL
TEXAS GENERALLY ALONG AND EAST OF A LINE FROM BUCHANAN DAM TO
JOHNSON CITY TO SAN ANTONIO TO JUST SOUTH OF JOURDANTON. WEST OF
THIS LINE..THE WATCH WILL BE ALLOWED TO EXPIRE AT 6 PM.
A MOIST TROPICAL GULF INFLOW INTO THE UPPER LOW TONIGHT AND EARLY
FRIDAY WILL PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ALONG THE COASTAL PLAINS INTO SOUTH CENTRAL TEXAS. SOME OF
THESE WILL PRODUCE LOCALIZED RAIN AMOUNTS OF 1 TO 3 INCHES.
WILL DISCOUNT THE CONVECTIVE FEEDBACK IN THE GFS MODEL BUT
CONTINUE WITH LESSER CHANCES FOR RAIN THROUGH THE WEEKEND. A
WEAKNESS IN THE UPPER LEVEL RIDGE PATTERN WILL CONTINUE THROUGH
THE MIDDLE OF NEXT WEEK WITH LOW CHANCES MAINLY OVER EASTERN
SECTIONS. TEMPERATURES WILL BECOME MORE SEASONAL THIS WEEKEND
AS THE DEEP TROPICAL ATMOSPHERE BEGINS TO DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  89  73  93  73 /  70  60  30  20  30
AUSTIN BERGSTROM INTL AIRPORT  71  89  71  91  71 /  70  60  30  20  30
DEL RIO INTL AIRPORT           73  93  75  91  75 /  30  40  30  30  30
SAN ANTONIO INTL AIRPORT       71  89  73  90  74 /  70  50  30  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
DE WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...
LEE...TRAVIS...WILLIAMSON...WILSON.

&&

13/04
Hazardous weather outlook, Jul 5, 6:58 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 PM CDT THU JUL 5 2007

TXZ172-173-190>194-205>209-220>225-061100-
BURNET-WILLIAMSON-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
658 PM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE
SYSTEM OVER CENTRAL TEXAS WILL INTERACT WITH A VERY MOIST AND
UNSTABLE AIRMASS TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS.
RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR FRIDAY MORNING. THE
UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE NORTHEAST OF
CENTRAL TEXAS. MAINLY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF
1 TO 3 INCHES ARE POSSIBLE FRIDAY.

THERE ARE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS MAINLY
DURING THE DAYTIME HOURS SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR FRIDAY.

TXZ171-183>189-202>204-217>219-228-061100-
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT-
658 PM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TEXAS WILL
INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS TO GENERATE WIDELY
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. LOCALLY HEAVY
DOWNPOURS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE NORTHEAST OF
CENTRAL TEXAS. MAINLY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED FRIDAY THROUGH SATURDAY. LOCALLY HEAVY DOWNPOURS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:13 PM CDTRiver Flood WarningEWXBastrop36 hr
Jul 5, 9:38 PM CDTFlash Flood WarningEWXDeWitt2 hr
Jul 6, 1:49 AM CDTFlash Flood WarningEWXBastrop, Caldwell4 hr
Jul 6, 2:59 AM CDTFlash Flood WarningEWXGuadalupe3 hr
Jul 6, 3:23 AM CDTFlash Flood WarningEWXLee3 hr
Jul 6, 3:46 AM CDTRiver Flood WarningEWXBastrop, Fayette41 hr
Jul 6, 3:57 AM CDTFlash Flood WarningEWXWilliamson4 hr
Jul 6, 4:54 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 6, 5:30 AM CDTFlash Flood WarningEWXBastrop, Caldwell3 hr
Jul 6, 6:15 AM CDTFlash Flood WarningEWXLee3 hr
Jul 6, 9:06 AM CDTRiver Flood WarningEWXFayette50 hr
Jul 6, 12:45 PM CDTFlash Flood WarningEWXMaverick4 hr
Jul 6, 1:07 PM CDTFlash Flood WarningEWXDeWitt4 hr
Jul 6, 1:30 PM CDTFlash Flood WarningEWXLavaca4 hr
Jul 6, 2:45 PM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 6, 2:45 PM CDTFlash Flood WarningEWXAtascosa, Dimmit, Frio, Zavala3 hr
Jul 6, 4:48 PM CDTFlash Flood WarningEWXBexar, Wilson3 hr
Jul 6, 5:12 PM CDTFlash Flood WarningEWXGonzales3 hr
Jul 6, 5:42 PM CDTFlash Flood WarningEWXFrio2 hr
Jul 6, 6:20 PM CDTFlash Flood WarningEWXFayette115 min
Jul 6, 6:53 PM CDTFlash Flood WarningEWXTravis3 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.